I got the jab for the first time and all was fine, my periods seemed to be normal, the bleeding was very slight but lasted about a week and a half. Normal would be 3 days (of agony). I decided shortly after taking it, the jab wasn't for me, there was weight gain and acne and my moods were awful. Towards the end of the 3 months I got my period, but this time it went longer than 1 and a half weeks. It went for 8 weeks before I went down to the doctor. She said that everything was ok and it was just a side effect. I'm now on 13 weeks and still going strong. But it's really hard and I'm not sure if everything is ok. I get insanely bad cramps like I can't even move. Can my ovaries be getting damaged by this? And is there a way this can be stopped ?
The bleeding & hormonal symptoms you describe was just your body starting to adjust to the Depo. All of those things usually stop after around 2/3 shots, when your body adjusts.
Now that you have stopped using Depo, your body (which had just started to adjust) is now having to re-adjust to not having Depo in it's system, & this can take up to 18 months. During this time you may experience bleeding, & lots of other hormonal symptoms.
Everyone is different, so it's impossible to say whether you'll adjust sooner rather than later.
If you're worried about the bleeding or if the cramps are very severe, you can talk to your doctor to see if there's anything they can give you until things resolve themselves.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - got my first shot this morning, my period started yesterday then stopped, is this ok?
Posted 14 Feb 2012 • 1 answer
Posted 2 Nov 2014 • 1 answer
Posted 30 Nov 2015 • 1 answer
Depo-Provera - Is it normal u on depo jab I been on it for while with no periods and Al of a sudden?
Posted 10 Mar 2016 • 1 answer
Posted 22 Aug 2016 • 1 answer